MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 06/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: according to the visual inspection performed on the returned lens using microscope magnification, loose particles or fibers were observed on the lens compatibles with handling the unit out of the sterile environment.Viscoelastic residues were detected on the lens optic body.The condition observed is consistent with a lens that has been handled and prepared for surgical use.No manufacturing defects were observed on the returned lens.The lens optic zone was observed clear as expected in the acrylic tecnis monofocal intraocular lens.The reported issue was not verified on the returned product.A manufacturing record review was performed; no associated deviation or non-conformity report (ncr) was generated during the manufacturing process.The product was manufactured and released according to specifications.A search on complaints related to this production order (po) was conducted.The search resulted in no other complaints were received for this po.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the results of the investigation there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zcb00 intraocular lens (iol) was explanted in a secondary surgery from a female patient's right (od) eye.The patient had difficulties with lens (blurry vision which got worse) post implant.There was no incision enlargement, vitrectomy, or sutures required at explant and no patient injury post-op was reported.No further information was provided.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5944885
Report Number2648035-2016-01441
Device Sequence Number915589
Product Code HQL
UDI-Device Identifier05050474531857
UDI-Public(01)05050474531857(17)200115
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/15/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2016
Initial Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR